Alert archive / Florida / Flood Watches in 2012

Flood Watch 1, NWS Miami, FL

April 21, 20127 counties in Florida

NWS Miami, FL issued this flood watch at Apr 21, 2012, 4:45 AM EDT for 7 counties in Florida. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2012, 4:45 AM EDT (08:45 UTC)
Expired
Apr 21, 2012, 7:05 PM EDT
In force
14 hr
Issued by
NWS Miami, FL
Flood severity
None

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WGUS62 KMFL 210845
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
445 AM EDT SAT APR 21 2012

FLZ063-066>075-168-172>174-212100-
/O.NEW.KMFL.FA.A.0001.120421T0845Z-120422T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
445 AM EDT SAT APR 21 2012

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLOOD WATCH FOR ALL OF SOUTH FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...COASTAL BROWARD...COASTAL COLLIER...COASTAL 
  MIAMI DADE...COASTAL PALM BEACH...FAR SOUTH MIAMI DADE... 
  GLADES...HENDRY...INLAND BROWARD...INLAND COLLIER...INLAND 
  MIAMI DADE...INLAND PALM BEACH...MAINLAND MONROE...METRO 
  BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. 

* THROUGH SUNDAY MORNING

* A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN GULF
  OF MEXICO ASSOCIATED WITH A WEAK ENERGY IMPULSE WILL CONTINUE TO
  MOVE ACROSS SOUTH FLORIDA TODAY. IN ADDITION...A SECOND AREA OF
  STORMS ACROSS THE CENTRAL GULF ASSOCIATED WITH DEVELOPING LOW
  PRESSURE IS EXPECTED TO MOVE ACROSS THE PENINSULA TONIGHT. MUCH
  OF THE REGION HAS RECEIVED 1 TO MORE THAN 3 INCHES OF RAIN OVER
  THE PAST 48 HOURS. PERIODS OF THUNDERSTORMS WILL MOVE ACROSS
  SOUTH FLORIDA THROUGH SUNDAY MORNING WITH RAINFALL RATES AT
  TIMES EXCEEDING 1 TO 2 INCHES PER HOUR. THESE RAINFALL RATES
  COMBINED WITH THE RECENT RAINFALL ACROSS THE REGION MAY RESULT
  IN FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
2 follow-up statements
853 
WGUS62 KMFL 211841
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
241 PM EDT SAT APR 21 2012

FLZ063-066>075-168-172>174-221200-
/O.CON.KMFL.FA.A.0001.000000T0000Z-120422T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
241 PM EDT SAT APR 21 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... 
  COASTAL BROWARD...COASTAL COLLIER...COASTAL MIAMI DADE... 
  COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... 
  INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND 
  PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI 
  DADE AND METRO PALM BEACH. 

* THROUGH SUNDAY MORNING

* THUNDERSTORM CHANCES WILL BE ON THE INCREASE THROUGH LATE NIGHT,
  ALONG WITH THE POTENTIAL FOR TORRENTIAL RAINS. MUCH OF THE REGION 
  HAS RECEIVED 1 TO MORE THAN 3 INCHES OF RAIN OVER THE PAST 48 
  HOURS. RAINFALL RATES OF AROUND 3 INCHES PER HOUR WILL ACCOMPANY
  THE STRONGEST STORMS. LOCALIZED HIGH RAINFALL AMOUNTS OF 3 INCHES
  OR MORE, WHEN COMBINED WITH THE RECENT RAINFALL ACROSS THE AREA, 
  MAY RESULT IN FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

GREGORIA
844 
WGUS62 KMFL 212305
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
705 PM EDT SAT APR 21 2012

FLZ063-066>075-168-172>174-220015-
/O.CAN.KMFL.FA.A.0001.000000T0000Z-120422T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
705 PM EDT SAT APR 21 2012

...FLOOD WATCH IS CANCELLED FOR ALL OF SOUTH FLORIDA...

THE HEAVY RAINS HAVE NOT MATERIALIZED THIS AFTERNOON OVER SOUTH
FLORIDA. AT THE SAME TIME...DRIER AIR IN THE MID TO UPPER LEVELS
HAS ALSO WORKED INTO THE AREA FROM THE GULF OF MEXICO.
THEREFORE...FLOODING RAINS ARE NO LONGER EXPECTED OVER SOUTH
FLORIDA TONIGHT. SO THE FLOOD WATCH IS CANCELLED FOR ALL OF SOUTH
FLORIDA.

$$

BAXTER

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Apr 21, 4:18 AM EDT, 27 minutes earlier.

Area forecast discussion, Apr 21, 4:18 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
418 AM EDT SAT APR 21 2012

...STRONG TO SEVERE STORMS POSSIBLE OVER S FLORIDA TODAY AND TONIGHT...
...HEAVY RAINS WITH POSSIBLE FLOODING THIS AFTERNOON AND EVENING...
...MINOR COASTAL FLOODING POSSIBLE COASTAL COLLIER THIS AFTERNOON
AND TONIGHT...

.SHORT TERM...THROUGH SUNDAY...AREA OF THUNDERSTORMS ACROSS ERN
GULF OF MEX AND SOUTH FLORIDA ASSOCIATED WITH A WEAK ENERGY
IMPULSE SHOULD CONTINUE TO SLOWLY MOVE OVER THE LOCAL AREA THIS
MORNING. A SECOND AREA OF STORMS FURTHER WEST OVER THE CENTRAL
GULF ASSOCIATED WITH A MORE VIGOROUS SHORT WAVE WILL MOVE QUICKLY
TO THE ERN GULF THIS AFTERNOON AND OVER THE PENINSULA THIS
EVENING. EVEN THOUGH EXTENSIVE CLOUD COVER AND PRECIPITATION COULD
LIMIT INSTABILITY OVER THE LOCAL AREA THIS AFTERNOON...MODELS
STILL SHOW THE DEVELOPMENT OF A STRONG LOW LEVEL JET...AND STRONG
DIVERGENCE ALOFT AND THIS WILL LIKELY RESULT IN STRONG TO SEVERE
STORMS ESPECIALLY LATE AFTERNOON AND EVENING HOURS. THE MAIN
THREAT IS EXPECTED TO BE DAMAGING WINDS BUT ISOLATED TORNADOES AND
LARGE HAIL ARE ALSO POSSIBLE. CONVECTION SHOULD BEGIN TO DECREASE
BY SUNDAY MORNING AS THE SHORT WAVE RAPIDLY MOVES EAST ACROSS
NORTH CENTRAL FLORIDA AND INTO THE ATLANTIC BY 18Z SUNDAY.
RESIDENTS AND VISITORS IN SOUTH FLORIDA SHOULD CONTINUE TO MONITOR
THIS DEVELOPING WEATHER SITUATION AND BE READY TO TAKE ACTION
SHOULD ANY WARNING BE ISSUED.

THE ABUNDANT MOISTURE IN THE ATMOSPHERE AND POSSIBLE ORGANIZED
CONVECTION AND TRAINING OF ECHOES WILL LIKELY RESULT IN LOCALLY
HEAVY RAINS ACROSS MOST OF THE LOCAL AREA TODAY. EXPECT WIDESPREAD
RAINFALL OF 1-2" INCHES OVER MUCH OF S FLORIDA WITH LOCALIZED
ISOLATED AMOUNTS OF 3-5" POSSIBLE. A FLOOD WATCH HAS BEEN ISSUED
FOR ALL OF SOUTH FLORIDA THROUGH SUNDAY MORNING.

INCREASING SOUTHWEST WINDS WILL LEAD TO A HIGH RISK OF RIP CURRENTS
AND ROUGH SURF ALONG THE WEST COAST OF SOUTH FLORIDA THIS AFTERNOON.
COASTAL FLOODING IS ALSO POSSIBLE ALONG THE WEST COAST. WATER
LEVELS MAY REACH 2 TO 3 FT ABOVE THE REGULAR HIGH TIDE THIS
AFTERNOON AND AGAIN SUNDAY MORNING ANYWHERE FROM MARCO ISLAND TO
EVERGLADES CITY. ANY AREAS TYPICALLY VULNERABLE TO MINOR COASTAL
FLOODING SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS
SYSTEM DEVELOPS AND TRACKS EAST OVER THE FL PENINSULA.

.LONG TERM...MONDAY THROUGH FRIDAY...THE SHORT WAVE TROUGH AND ASSOCIATED
SURFACE LOW/FRONT SHOULD CONTINUE TO MOVE RAPIDLY NE WITH MUCH
DRIER AIR SPREADING SOUTHEAST ACROSS THE LOCAL AREA. MUCH DRIER
CONDITIONS AND SLIGHTLY COOLER TEMPERATURES SHOULD PREVAIL THROUGH
THIS PERIOD.

&&

.MARINE...CONDITIONS SHOULD BEGIN TO DETERIORATE QUICKLY TODAY AHEAD
OF THE APPROACHING LOW/FRONT WITH WINDS INCREASING ABOVE ADVISORY
CRITERIA POSSIBLY BY THIS AFTERNOON ACROSS THE GULF OF MEX WATERS
THEN SPREADING TOWARD LAKE OKEECHOBEE AND THE ATLANTIC WATERS
TONIGHT. AT THIS TIME IT LOOKS LIKE HAZARDOUS MARINE CONDITIONS
SHOULD CONTINUE AT LEAST THROUGH MONDAY MORNING.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME BUT MUCH DRIER CONDITIONS
ARE EXPECTED TO SPREAD ACROSS SOUTH FLORIDA EARLY NEXT WEEK WITH RH
FALLING AT OR BELOW 35%.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  83  69  83  64 / 80 70 50 10
FORT LAUDERDALE  84  70  83  65 / 80 70 50 10
MIAMI            83  71  84  65 / 80 70 50 10
NAPLES           82  69  80  65 / 80 70 50 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SUNDAY MORNING FOR COASTAL BROWARD-COASTAL
     COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR SOUTH
     MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
     INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-METRO
     BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     HIGH RIP CURRENT RISK FROM 2 PM EDT THIS AFTERNOON THROUGH
     MONDAY MORNING FOR COASTAL COLLIER.

     COASTAL FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR COASTAL COLLIER.

AM...SMALL CRAFT ADVISORY FROM 2 AM SUNDAY TO 11 AM EDT MONDAY FOR
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM 2 AM SUNDAY TO 4 AM EDT MONDAY FOR
     LAKE OKEECHOBEE.

GM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 AM EDT
     MONDAY FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
     FL OUT 20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO
     CHOKOLOSKEE, FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO
     BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...60/BD
Hazardous weather outlook, Apr 20, 4:56 PM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
456 PM EDT FRI APR 20 2012

AMZ610-630-FLZ063-066>075-168-172>174-210400-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
456 PM EDT FRI APR 20 2012

...SCATTERED THUNDERSTORMS THIS EVENING AND AGAIN LATE TONIGHT...
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT THROUGH THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING
MAINLY OVER THE EASTERN HALF OF THE SOUTH FLORIDA PENINSULA. LATE
TONIGHT, AN AREA OF SHOWERS AND THUNDERSTORMS OVER THE GULF IS
EXPECTED TO MOVE EAST INTO THE REGION. THE MAIN IMPACT FROM ANY
STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES, LOCALLY
HEAVY RAIN, AND GUSTY WINDS.

WATERSPOUTS: INCREASING SHOWERS AND THUNDERSTORMS OVER THE GULF
WATERS LATE TONIGHT ALONG WITH FAVORABLE WIND PROFILES WILL LEAD
TO A SLIGHT RISK OF WATERSPOUTS OFF THE SOUTHWEST FLORIDA COAST.

WIND: ANY THUNDERSTORMS THIS EVENING AND AGAIN OVERNIGHT WILL BE CAPABLE
OF PRODUCING WIND GUSTS TO AROUND 45 TO 50 MPH.

RIP CURRENTS: MODERATE SOUTHEASTERLY WINDS WILL CREATE A MODERATE
RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES.

FLOODING: ANY THUNDERSTORMS OR HEAVY SHOWERS THIS EVENING AND
OVERNIGHT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH
LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS AHEAD OF A STRONG DEVELOPING COLD FRONT MAY
OCCUR ACROSS SOUTH FLORIDA THIS WEEKEND. ACCORDING TO THE LATEST
FORECAST, CONDITIONS COULD BE MOST FAVORABLE LATER ON SATURDAY
INTO EARLY SUNDAY. AT THIS TIME, ANY SEVERE THUNDERSTORMS THAT
DEVELOP COULD SUPPORT ISOLATED TORNADOES, DAMAGING WIND GUSTS AND
POSSIBLY LARGE HAIL. FORECAST DETAILS ON THIS POTENTIAL SEVERE
WEATHER WILL BE FURTHER REFINED, SO STAY TUNED TO THE LATEST
FORECAST UPDATES.

MARINE CONDITIONS WILL ALSO DETERIORATE AHEAD OF THE FRONT AS EARLY
AS SATURDAY EVENING WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY BY
EARLY SUNDAY AS WINDS AND SEAS INCREASE ACROSS LOCAL GULF AND
ATLANTIC WATERS.

MINOR COASTAL FLOODING IS POSSIBLE SATURDAY NIGHT THROUGH SUNDAY
NIGHT ALONG THE GULF COASTAL AREAS FROM MARCO ISLAND TO EVERGLADES
CITY AS WATER LEVEL REACH BETWEEN 1 AND 2 FEET ABOVE REGULAR HIGH
TIDE.

THE RISK OF RIP CURRENTS WILL INCREASE OVER THE WEEKEND ON BOTH THE
ATLANTIC AND GULF COAST BEACHES AHEAD OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

MOLLEDA

In the hours before

Local storm report, Apr 20, 11:18 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1118 PM EDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     PEMBROKE PINES          26.01N 80.34W
04/20/2012  M49 MPH          BROWARD            FL   MESONET

            A WIND GUST OF 49 MPH WAS RECORDED AT SILVER TRAIL MIDDLE
            SCHOOL IN PEMBROKE PINES.

&&

GREGORIA
Local storm report, Apr 20, 11:25 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1125 PM EDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     1 E DOLPHINS STADIUM    25.95N 80.23W
04/20/2012  M48 MPH          MIAMI-DADE         FL   MESONET

            GUST OF 48 MPH WAS RECORDED AT SUN LIFE STADIUM. TIME
            ESTIMATED.

&&

GREGORIA
Special weather statement, Apr 21, 4:44 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
444 AM EDT SAT APR 21 2012

FLZ073-173-174-210930-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
444 AM EDT SAT APR 21 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 530 AM EDT

* AT 442 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTHWEST OF FLORIDA CITY...AND MOVING
  NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  HOMESTEAD GENERAL AIRPORT...
  FLORIDA CITY...
  HOMESTEAD...
  HOMESTEAD MIAMI SPEEDWAY...
  THE REDLAND...
  NARANJA...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2535 8055 2543 8063 2566 8046 2552 8032
      2547 8033 2547 8032 2545 8033
TIME...MOT...LOC 0844Z 228DEG 12KT 2543 8052

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:14 PM EDTSpecial Marine WarningMFL61 min
Apr 20, 8:49 PM EDTAreal Flood AdvisoryMFLBroward72 min
Apr 20, 10:11 PM EDTSpecial Weather StatementMFLBroward34 min
Apr 21, 12:17 AM EDTAreal Flood AdvisoryMFLCollier118 min
Apr 21, 2:15 AM EDTAreal Flood AdvisoryMFLCollier2 hr
Apr 21, 4:09 AM EDTCoastal Flood WatchMFLCollier15 hr
Apr 21, 4:09 AM EDTRip Current StatementMFLCollier64 hr
Apr 21, 4:44 AM EDTSpecial Weather StatementMFLMiami-Dade46 min
Apr 21, 4:52 AM EDTSmall Craft AdvisoryMFL69 hr
Apr 21, 5:25 AM EDTSpecial Weather StatementMFLMiami-Dade35 min
Apr 21, 8:39 AM EDTSpecial Marine WarningMFL66 min
Apr 21, 9:43 AM EDTSpecial Marine WarningMFL47 min
Apr 21, 7:15 PM EDTCoastal Flood StatementMFLCollier21 hr

Nearby

Flood Watches in Florida, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.